Alert archive / New York / Heat Advisories in 2018

Heat Advisory 10, NWS Buffalo, NY

September 2, 20189 counties in New York

NWS Buffalo, NY issued this heat advisory at Sep 2, 2018, 2:30 PM EDT for 9 counties in New York. It took effect at Sep 3, 2018, 12:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2018, 2:30 PM EDT (18:30 UTC)
In effect from
Sep 3, 2018, 12:00 PM EDT
Expired
Sep 3, 2018, 5:28 PM EDT
In force
5 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 101 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2018-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2018-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

826 
WWUS71 KBUF 021830
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
230 PM EDT Sun Sep 2 2018

NYZ001>006-013-014-030230-
/O.NEW.KBUF.HT.Y.0010.180903T1600Z-180904T0000Z/
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Livingston-
Ontario-
Including the cities of Niagara Falls, Medina, Rochester, Newark,
Fair Haven, Oswego, Geneseo, and Canandaigua
230 PM EDT Sun Sep 2 2018

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT MONDAY...

The National Weather Service in Buffalo has issued a Heat
Advisory, which is in effect from noon to 8 PM EDT Monday.

* LOCATIONS...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, 
  Oswego, Livingston, and Ontario counties.

* TIMING...From noon Monday through early Monday evening.

* HEAT INDEX VALUES...In the mid 90s.

* IMPACTS...Hot and humid conditions will bring an increased risk
  of heat related illness and dehydration.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures
is expected. The combination of hot temperatures and high
humidity will combine to create a situation in which heat
illnesses are possible. Drink plenty of fluids...stay in an
air-conditioned room...stay out of the sun...and check in
on relatives and neighbors.

Take extra precautions if you work or spend time outside.
when possible...reschedule strenuous activities to early
morning or evening. Know the signs and symptoms of heat
exhaustion and heat stroke. Wear light weight and loose
fitting clothing when possible and drink plenty of water.

To reduce risk during outdoor work...the occupational safety
and health administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments.
anyone overcome by heat should be moved to a cool and
shaded location. Heat stroke is an emergency - call 9 1 1.

&&

$$

Hitchcock
4 follow-up statements
810 
WWUS71 KBUF 030226
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
1026 PM EDT Sun Sep 2 2018

NYZ001>006-013-014-031030-
/O.CON.KBUF.HT.Y.0010.180903T1600Z-180904T0000Z/
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Livingston-
Ontario-
Including the cities of Niagara Falls, Medina, Rochester, Newark,
Fair Haven, Oswego, Geneseo, and Canandaigua
1026 PM EDT Sun Sep 2 2018

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT MONDAY...

* LOCATIONS...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, 
  Oswego, Livingston, and Ontario counties.

* TIMING...From noon Monday through early Monday evening.

* HEAT INDEX VALUES...In the mid to upper 90s.

* IMPACTS...Hot and humid conditions will bring an increased 
  risk of heat related illness and dehydration.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check in on relatives and
neighbors.

Take extra precautions if you work or spend time outside. when
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work...the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency - call 9 1 1.

&&

$$

Hitchcock/JJR
083 
WWUS71 KBUF 030805
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
405 AM EDT Mon Sep 3 2018

NYZ011-031615-
/O.EXA.KBUF.HT.Y.0010.180903T1600Z-180904T0000Z/
Genesee-
Including the city of Batavia
405 AM EDT Mon Sep 3 2018

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

The National Weather Service in Buffalo has issued a Heat
Advisory, which is in effect from noon today to 8 PM EDT this
evening.

* LOCATIONS...Genesee county.

* TIMING...From noon this through early this evening.

* HEAT INDEX VALUES...In the mid 90s.

* IMPACTS...Hot and humid conditions will bring an increased 
  risk of heat related illness and dehydration.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check in on relatives and
neighbors.

Take extra precautions if you work or spend time outside. when
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work...the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency - call 9 1 1.

&&

$$

NYZ001>006-013-014-031615-
/O.CON.KBUF.HT.Y.0010.180903T1600Z-180904T0000Z/
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Livingston-
Ontario-
Including the cities of Niagara Falls, Medina, Rochester, Newark,
Fair Haven, Oswego, Geneseo, and Canandaigua
405 AM EDT Mon Sep 3 2018

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

* LOCATIONS...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, 
  Oswego, Livingston, and Ontario counties.

* TIMING...From noon this through early this evening.

* HEAT INDEX VALUES...In the mid to upper 90s.

* IMPACTS...Hot and humid conditions will bring an increased 
  risk of heat related illness and dehydration.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check in on relatives and
neighbors.

Take extra precautions if you work or spend time outside. when
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work...the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency - call 9 1 1.

&&

$$
787 
WWUS71 KBUF 031427
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
1027 AM EDT Mon Sep 3 2018

NYZ001>006-011-013-014-032230-
/O.CON.KBUF.HT.Y.0010.180903T1600Z-180904T0000Z/
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee-
Livingston-Ontario-
Including the cities of Niagara Falls, Medina, Rochester, Newark,
Fair Haven, Oswego, Batavia, Geneseo, and Canandaigua
1027 AM EDT Mon Sep 3 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* LOCATIONS...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, 
  Oswego, Genesee, Livingston, and Ontario counties.

* TIMING...From noon this through early this evening.

* HEAT INDEX VALUES...In the mid to upper 90s.

* IMPACTS...Hot and humid conditions will bring an increased 
  risk of heat related illness and dehydration.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check in on relatives and
neighbors.

Take extra precautions if you work or spend time outside. when
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work...the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency - call 9 1 1.

&&

$$
916 
WWUS71 KBUF 032128
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
528 PM EDT Mon Sep 3 2018

NYZ001>006-011-013-014-032230-
/O.CAN.KBUF.HT.Y.0010.000000T0000Z-180904T0000Z/
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee-
Livingston-Ontario-
Including the cities of Niagara Falls, Medina, Rochester, Newark,
Fair Haven, Oswego, Batavia, Geneseo, and Canandaigua
528 PM EDT Mon Sep 3 2018

...HEAT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Heat
Advisory.

Temperatures will continue to cool this evening.

$$

JM

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this heat advisory went out at Sep 2, 1:45 PM EDT, 45 minutes earlier.

Area forecast discussion, Sep 2, 1:45 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
145 PM EDT Sun Sep 2 2018

.SYNOPSIS...
Hot and humid weather will last through the first half of the week.
There will be a few scattered showers and thunderstorms at times
through Wednesday, but much of the time will be rain free. A better
chance of more widespread showers and thunderstorms will arrive
Thursday and Friday as a cold front moves slowly south across the
region.

&&

.NEAR TERM /THROUGH MONDAY/...
Radar imagery showing what remains of the showers and thunderstorms
from this morning fading quickly across Western NY. Through the rest
of the afternoon, expect scattered showers and a few thunderstorms
to develop from the western Finger Lakes through Central NY to the
eastern Lake Ontario region, supported by a weak shortwave, and
developing lake breeze convergence. Meanwhile across Western NY, a
push of drier mid level air will arrive during the mid to late
afternoon and combine with increasing lake shadowing to bring
increasing sunshine through late in the day. Highs will reach the
lower 80s in most areas, with a few spotty mid 80s. It will be very
humid, with surface dewpoints in the lower 70s in most areas.

Tonight a weak mid level shortwave over southern Ontario will move
down the Saint Lawrence Valley. A few scattered showers and
thunderstorms will linger through the first half of the night east
of Lake Ontario, primarily across the southern Tug Hill region and
Saint Lawrence Valley. These should eventually end as the weak
forcing and better deep moisture moves east of the area. For the
remainder of the area from the western Finger Lakes westward, it
will become mainly dry early this evening and remain dry overnight
under partly cloudy skies. It will be another very warm and muggy
night, with lows in the lower 70s on the lake plains and upper 60s
across the interior Southern Tier and Lewis County.

Monday the northern extent of the upper level ridge over the Mid
Atlantic will push a little farther north into the eastern Great
Lakes, helping to hold the upstream frontal zone north of the area
across southern Ontario through late afternoon. This will focus much
of the convection north of Lake Ontario through the day. Moderate
instability will develop across our region given strong diurnal
heating and abundant low level moisture, but the instability will be
tempered somewhat by warm mid level temperatures and associated
capping. Expect scattered showers and thunderstorms to develop along
lake breeze boundaries during the afternoon. This would be most
probable from the western Southern Tier through the western Finger
Lakes to points southeast of Lake Ontario, and also from the Niagara
Peninsula across Niagara County to near Rochester. Meanwhile
increasing southwest flow will promote large stable lake shadows
which will keep areas ENE of Lakes Erie and Ontario dry, and also
more sunny through the afternoon.

Temperatures will trend a little warmer than today with more
sunshine. Expect highs in the upper 80s in the normally warmer spots
from the Niagara Frontier to the Genesee Valley and Central NY away
from lake influences, with a few 90 degree readings possible. This
will combine with surface dewpoints in the lower 70s to bring the
heat index into the mid 90s in these warmer locations. Southwest
flow off the lakes will keep the Buffalo and Watertown areas a few
degrees cooler.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
The core of an anomalously strong upper level ridge will remain
anchored across the Mid-Atlantic region through the period. This
will continue to foster mid summer heat and humidity across the
forecast area. There will be chances for widely scattered showers
and thunderstorms from time to time, however the strong upper ridge
overhead will help to suppress a good deal of the activity leaving
plenty of dry time.

Monday night into early Tuesday a shortwave will push east across
southern Quebec, suppressing the upper ridge just a bit to the
south, allowing the surface boundary to the northwest to sag a bit
further south, fairly close to the international border. This will
bring the chance for a few showers and storms from Lake Ontario east
to the northcountry through early Tuesday morning. As the upper
ridge builds back over the region Tuesday into Wednesday, the
surface boundary will drift back further northwest of the area. This
will promote mainly dry conditions due to any real lack of large
scale forcing, with the chance for widely scattered showers/storms
once again along and inland of any lake breeze circulations.

Wednesday night, a stronger shortwave trough will move into the
Upper Great Lakes. This will start to suppress the upper ridge a bit
to the south, thus pressing the stationary boundary still hanging
around to the northwest of the area southward now as a cold front,
bringing a renewed chance for some showers/storms from Lake Ontario
east to the northcountry.

The main story during this period will continue to be the heat and
oppressively humid conditions (lower 70s dew points) locked in
across the area. This will promote apparent temperatures reaching
the mid and possibly upper 90s across portions of the lower
elevations Monday through Wednesday afternoons, which will likely
require the issuance of Heat Advisories across these areas. Actual
high temperatures all three days will average in the mid to upper
80s, with low 90s possible on Wednesday across the Genesee
Valley/Finger Lakes region and the lake plains south of Lake
Ontario. Overnights during this period will remain warm ans sultry
as lows only falling back into the upper 60s to lower 70s each night.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
Relief from the heat and humidity is on the way.

As we progress into the latter half of the week, a shortwave trough
will progress from the Upper Great Lakes eastward across southern
Quebec, forcing the center of the upper ridge over the Mid-Atlantic
off the east coast. This will allow a cold front to press south
across the area, possibly making it as far south as the Mason-Dixon
by very late in the week. This will bring cooler, more seasonable
air south across the Lower Great Lakes.

The front will continue to slowly press to the south into our
region on Thursday. This should allow for more widespread
convection than the previous night, so will keep high chc pops
in place for most areas. While it will still be a little early
in the process for a true airmass change, there should be enough
cloud cover and scattered thunderstorm activity to keep
temperatures from climbing above the low 80s for the most part.
It will remain quite humid for sure though, with dew points in
the upper 60s to lower 70s.

As the front makes its way south to around the Pennsylvania
border Thursday night, we should finally start to feel the
influence of more comfortable air. Dew points and corresponding
temperatures will gradually lower into the 60s (upper 50s
northcountry), while leftover showers will hang in across Lake
Ontario and points south.

Depending on how fast the cold front pushes south of the area,
Friday could end up being one of the nicer days in the forecast
period, as an area of expansive, fairly strong Canadian based high
pressure will build across to our north. While dew points will
likely slow their descent through the lower 60s, H85 temps in the
low to mid teens C will encourage afternoon highs to only be in the
mid 70s, which is exactly where they should be for early September.

Finally on Saturday, the large Canadian high centered over Quebec
should be in firm control of our weather. While there could be an
increase in low level moisture, will only carry slight chance PoPs
from Lake Ontario south, with low chance PoPs confined to near the
Pennsylvania state line. Temperatures again will be close to
seasonal normals.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Scattered showers and thunderstorms will continue through early
evening from the Genesee Valley to the eastern Lake Ontario region.
The heavier showers will produce brief/spotty MVFR to IFR VSBY. A
few areas of MVFR CIGS will also continue across the higher terrain,
otherwise VFR will prevail for the rest of the area.

Tonight a few widely scattered showers and thunderstorms may linger
through the first half of the next east of Lake Ontario. Areas of
MVFR CIGS may also continue across the higher terrain, with mainly
VFR at lower elevations.

Monday will start mainly dry for the morning before scattered
showers and thunderstorms develop along and inland of the lake
breeze boundaries during the afternoon. These showers and storms
will produce spotty/brief MVFR to IFR conditions, otherwise VFR will
prevail.

Outlook...

Tuesday through Wednesday...Mainly VFR with a chance of showers
and thunderstorms at times.
Thursday and Friday...Areas of MVFR with a better chance of
showers and thunderstorms.

&&

.MARINE...
Southwest winds will continue in the 10-15 knot range tonight
through Labor Day Monday, producing somewhat choppy conditions at
times on Lake Erie and the northeast end of Lake Ontario. Winds and
waves will remain below Small Craft Advisory criteria. The wind will
back off to around 10 knots Monday night through Wednesday as the
pressure gradient relaxes across the eastern Great Lakes. There will
be a few scattered showers and thunderstorms at times through much
of the upcoming week, which may produce locally higher winds and
waves in a few spots.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...JM
LONG TERM...JM/RSH
AVIATION...Hitchcock
MARINE...Hitchcock
Hazardous weather outlook, Sep 2, 2:30 PM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
230 PM EDT Sun Sep 2 2018

NYZ008-012-019>021-085-031830-
Lewis-Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie-
230 PM EDT Sun Sep 2 2018

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-010-011-031830-
Jefferson-Northern Erie-Genesee-
230 PM EDT Sun Sep 2 2018

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This Afternoon and Tonight.

The chance of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A combination of hot temperatures and high humidity will produce a
heat index in the low to mid 90s on Tuesday, and 95 to 100 on
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>006-013-014-031830-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Livingston-
Ontario-
230 PM EDT Sun Sep 2 2018

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT MONDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

A combination of hot temperatures and high humidity will produce a
heat index in the low to mid 90s on Tuesday, and 95 to 100 on
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-031830-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
230 PM EDT Sun Sep 2 2018

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

In the hours before

Special weather statement, Sep 2, 9:19 AM EDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Buffalo NY
919 AM EDT SUN SEP 2 2018

NYZ010-019-020-085-021415-
Chautauqua-Cattaraugus-Southern Erie-Northern Erie-
919 AM EDT SUN SEP 2 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CATTARAUGUS...
SOUTHERN ERIE AND CHAUTAUQUA COUNTIES...

At 919 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northwest of Angola on the Lake
to near Findley Lake. Movement was east at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
West Seneca, Jamestown, Lackawanna, Dunkirk, Fredonia, Hamburg, East
Aurora, Salamanca, Allegany State Park and Evans.

This includes the following highways...
 Interstate 90 between exits 61 and 56.
 Interstate 86 between exits 4 and 20.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4227 7976 4228 7973 4230 7976 4234 7972
      4244 7950 4253 7939 4260 7919 4272 7909
      4276 7898 4280 7892 4281 7893 4285 7851
      4208 7876 4206 7976
TIME...MOT...LOC 1319Z 263DEG 29KT 4276 7917 4210 7978

Reynolds
Special weather statement, Sep 2, 11:17 AM EDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1117 AM EDT SUN SEP 2 2018

NYZ019-021600-
Chautauqua-
1117 AM EDT SUN SEP 2 2018

...A STRONG THUNDERSTORM WILL AFFECT CHAUTAUQUA COUNTY...

At 1117 AM EDT, a strong thunderstorm was located near Lake Erie
State Park, or 9 miles west of Fredonia, moving east at 40 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Jamestown, Dunkirk, Fredonia, Westfield, Lakewood, Silver Creek,
Falconer, Mayville, Long Point State Park and Lake Erie State Park.

This includes the following highways...
 Interstate 90 between exits 60 and 59.
 Interstate 86 between exits 6 and 14.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4239 7961 4244 7950 4248 7947 4253 7939
      4254 7934 4257 7928 4254 7908 4208 7908
      4212 7965
TIME...MOT...LOC 1517Z 278DEG 33KT 4242 7952

Reynolds

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 8:53 AM EDTSpecial Marine WarningBUF65 min
Sep 2, 9:19 AM EDTSpecial Weather StatementBUFChautauqua, Erie56 min
Sep 2, 11:17 AM EDTSpecial Weather StatementBUFChautauqua43 min

Nearby

Heat Advisories in New York, 2018Every heat advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.